MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 6 LT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 6 LT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Model Number 71433346
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during tka surgery it was noticed that the metal is breaking around the notch on the gii spc reamthru cr tr sz 6 lt.Incident occurred outside the patient.The procedure was completed without delay using a smith and nephew back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
The associated device, intended to use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated device, intended to use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection was conducted and confirmed the stated failure mode.A visual inspection was conducted and confirmed the metal is chipped in the middle of the device, rendering it inoperative.This device also has significant signs of wear and usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 24 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII SPC REAMTHRU CR TR SZ 6 LT
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks road
memphis, TN 38116
5123913905
MDR Report Key11566388
Report Number1020279-2021-02342
Device Sequence Number2955592
Product Code MBH
UDI-Device Identifier00885556032107
UDI-Public00885556032107
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71433346
Device Catalogue Number71433346
Device Lot Number12DM03969
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/07/2021
05/28/2021
06/01/2022
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/28/2021
05/31/2021
06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown